How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 3128
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

my blood sugar is over 500, what can i do to get it down as

Resolved Question:

my blood sugar is over 500, what can i do to get it down as soon as possible
Submitted: 7 years ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 7 years ago.
Hi,

Ill try to answer your question, but a few questions first

Do you feel drowsy?
Are you vomiting?
Any abdominal pain, fever?
Any headaches, dizziness, blurred vision?
Any other symptoms?
Any other medical conidtions?
Have you missed any dose of your medications?
Any dietary lapses?
Your last HbA1c?


Edited by Muneeb Ali on 11/4/2009 at 3:12 PM EST
Customer: replied 7 years ago.

no drowsiness no vomiting pain or fever a little blured vision which i've had fo a little while yes extream thirst and a bigger appetite , a stent but recently passed stress test no missed meeeds don't have much of a diet , don't know what to eat .last a1c was 10.8

Expert:  Dr. Muneeb Ali replied 7 years ago.
Ok from what you have told me,

Your Blood sugar level is very high, above 500 alongwith extreme thirst and increased appetite means you do require emergent treatment. You HbA1c shows that your glucose levels have not been controlled even on medication plus your history of heart disease makes it important to control your sugar levels.

This higha sugar level will make you prone to diabetic coma even, what you should do is check the ketones level in your urine with over the counter ketone strips. But its better instead of increasing your medication on your own, go to the ER and get certain test done like,

CBC
Bicarb level plus electrolytes
Urinary and serum ketones

You will require adjustment of your diabetic medication, infact if you are already on maximal dosage of 2 or more oral anti diabetics, you might have to be shifted to insulin.
My advice to you, please do not take anymore medicine on your own and go to the doctor...ER if you can.
Dr. Muneeb Ali and 2 other Medical Specialists are ready to help you